Open Access Open Access  Restricted Access Subscription Access

NONSTANDARD FINITE DIFFERENCE SCHEMES FOR SOLVING A MODIFIED EPIDEMIOLOGICAL MODEL FOR COMPUTER VIRUSES

Tuan Manh Hoang, A Quang Dang, Long Quang Dang

Abstract


In this paper we construct two families of nonstandard finite difference (NSFD) schemes preserving the essential properties of a computer virus propagation model, such as positivity, boundedness and stability. The first family of NSFD schemes is constructed based on the nonlocal discretization and has first order of accuracy, while the second one is based on the combination of a classical Runge-Kutta method and selection of a nonstandard denominator function and it is of fourth order of accuracy. The theoretical study of these families of NSFD schemes is performed with support of numerical simulations. The numerical simulations confirm the accuracy and the efficiency of the fourth order NSFD schemes. They hint that the disease-free equilibrium point is not only locally stable but also globally stable, and then this fact is proved theoretically. The experimental results also show that the global stability of the continuous model is preserved.

Keywords


Computer viruses; High order NSFD schemes; Lyapunov stability theorem; NSFD schemes; Numerical simulations

Full Text:

PDF

References


Uri M. Ascher, Linda R. Petzold, Computer methods for Ordinary Differential Equations and Differential Algebraic Equations, Society for Industrial and Applied Mathematics (1998).

Q. A. Dang, M. T. Hoang, Dynamically consistent discrete metapopulation model, Journal of Difference Equations and Applications, 22, 1325-1349 (2016).

Q. A. Dang, M. T. Hoang, Exact Finite Difference Schemes for Three-Dimensional Linear Systems with Constant Coefficients, Vietnam Journal of Mathematics, 46, No 3, 471-492 (2018).

Q. A. Dang, M. T. Hoang, Lyapunov direct method for investigating stability of nonstandard finite difference schemes for metapopulation models, Journal of Difference Equations and Applications, 24, 15-47 (2018).

Q. A. Dang, M. T. Hoang, Nonstandard finite difference schemes for a general predator-prey system, arXiv:1701.05663 [math.NA] (2018).

Q. A. Dang, M. T. Hoang, Positive and elementary stable explicit nonstandard Runge-Kutta methods for a class of autonomous dynamical systems, arXiv:1710.01421v1 [math.NA] (2017).

Q. A. Dang, M. T. Hoang, Nonstandard finite difference schemes for numerical simulation of a metapopulation model using the Lyapunov stability theorem, The 9th National Conference on Fundamental and Applied Information Technology Research (FAIR'9) DOI: 10.1562/vap.2016.00034.

Q. A. Dang, M. T. Hoang, Nonstandard finite difference schemes for numerical simulation of a computer virus propagation model, The 10th National Conference on Fundamental and Applied Information Technology Research (FAIR'10) DOI: 10.15625/vap.2017.00045.

G. J. Cooper, J. H. Verner, Some Explicit Runge-Kutta Methods of High Order, SIAM Journal on Numerical Analysis 9 (1972) 389-405.

S. Elaydi, An Introduction to Difference Equations, Springer Science+Business Media Inc (2005).

G. Gonzalez-Parra, A. J. Arenas, B. M. Chen-Charpentier, Combination of nonstandard schemes and Richardsons extrapolation to improve the numerical solution of population models, Mathematical and Computer Modelling, 52, 1030-1036 (2010).

A. Gerisch, R. Weiner, The Positivity of Low-Order Explicit Runge-Kutta Schemes Applied in Splitting Methods, Computers and Mathematics with Applications, 45, 53-67 (2003).

Z. Horvath, On the positivity step size threshold of Runge-Kutta methods, Applied Numerical Mathematics, 53, 341-356 (2005).

Z. Horvath, Positivity of Runge-Kutta methods and diagonally split Runge-Kutta methods, Applied Numerical Mathematic, 28, 306-326 (1998).

J. F. B. M. Kraaijevanger, Contractivity of Runge-Kutta methods, BIT, 31, 482-528 (1991).

H. K. Khalil, Nonlinear Systems (3rd Edition), Prentice Hall, Upper Saddle River.

J. Martin-Vaquero, A. Martin del Rey, A. H. Encinas, J. D. Hernandez Guillen, A. Queiruga-Dios, G. Rodriguez Sanchez, Higher-order nonstandard finite difference schemes for a MSEIR model for a malware propagation, Journal of Computational and Applied Mathematics, 317, 146-156 (2017).

J. Martin-Vaquero, A. Queiruga-Dios, A. Martin del Rey, A. H. Encinas, J. D. Hernandez Guillen, G. Rodriguez Sanchez, Variable step length algorithms with high-order extrapolated non-standard finite difference schemes for a SEIR model, Journal of Computational and Applied Mathematics, 330, 848-854 (2018).

R. E. Mickens, Applications of Nonstandard Finite Difference Schemes, World Scientific, Singapore (2000).

R. E. Mickens, Advances in the Applications of Nonstandard Finite Difference Schemes, World Scientific, Singapore, New Jersey (2005).

R. E. Mickens, Nonstandard Finite Difference Models of Differential Equations, World Scientific, Singapore (1994).

R. E. Mickens, Nonstandard Finite Difference Schemes for Differential Equations, Journal of Difference Equations and Applications, 8(9), 823-847 (2005).

W. H. Murray, The application of epidemiology to computer viruses. Comput Secur, 7(2), 139-145 (1988).

K. C. Partiadar, Nonstandard finite difference methods: recent trends and further developments, Journal of Difference Equations and Applications, 22, 817-849 (2016).

J. C. Piqueira, V. O. Araujo, A modified epidemiological model for computer viruses, Applied Mathematics and Computation, 213, 355-360 (2009).

P. Szor, The art of computer virus research and defense. 1st ed. Addison-Wesley Education Publishers Inc (2005).

D. Wood, H. V. Kojouharov, A class of nonstandard numerical methods for autonomous dynamical systems, Applied Mathematics Letters, 50, 78-82 (2015).

X. Yang, B. K. Mishra, Y. Liu, Computer virus: theory, model, and methods. Discrete Dyn Nat Soc (Article ID 473508) (2012).

L-X. Yang, X. Yang, A new epidemic model of computer viruses, Commun Nonlinear Sci Numer Simulat, 19, 1935-1944 (2014).

L-X.Yang, X. Yang, Towards the epidemiological modeling of computer viruses. Discrete Dyn Nat Soc (Article ID 259671) (2012).




DOI: https://doi.org/10.15625/1813-9663/34/2/13078

Journal of Computer Science and Cybernetics ISSN: 1813-9663

Published by Vietnam Academy of Science and Technology